MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES KII FIOS FIRST ENTRY; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES KII FIOS FIRST ENTRY; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTF33
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product is being returned to applied medical for evaluation, but lot number is provided.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: laparoscopic endometriosis ablation.Event description: the trocar was being used for umbilical entry.Before gaining access into the abdomen, the tip of the obturator appeared to shatter within the abdominal wall layers prior to gaining full entry.All fragments of the obturator were removed from the patient.Additional information received from an applied medical representative via email on 25jun25: the standard trocar insertion technique i use involves rotation in alternating clockwise and counterclockwise directions, and this was the method employed at the time of entry.In this instance, the issue arose because the trocar became jammed inside the port.When it was removed¿at the umbilical incision and not while inside the pelvic cavity¿it required more force than usual, resulting in the trocar breaking.While this occurred outside of the pelvic cavity but at the umbilical incision, we cannot definitively exclude the possibility that a small fragment may have been retained intra-abdominally.The break was not a clean break but partially broken/cracked.The trocar as not used with a robot.Intervention: the device was replaced with the same model trocar and no issues were reported and the procedure was completed.Patient status: patient is well - no injury has occurred.
 
Event or Problem Description
Procedure performed: laparoscopic endometriosis ablation.Event description: the trocar was being used for umbilical entry.Before gaining access into the abdomen, the tip of the obturator appeared to shatter within the abdominal wall layers prior to gaining full entry.All fragments of the obturator were removed from the patient.Additional information received from an applied medical representative via email on 25jun25: the standard trocar insertion technique i use involves rotation in alternating clockwise and counterclockwise directions, and this was the method employed at the time of entry.In this instance, the issue arose because the trocar became jammed inside the port.When it was removed¿at the umbilical incision and not while inside the pelvic cavity¿it required more force than usual, resulting in the trocar breaking.While this occurred outside of the pelvic cavity but at the umbilical incision, we cannot definitively exclude the possibility that a small fragment may have been retained intra-abdominally.The break was not a clean break but partially broken/cracked.The trocar as not used with a robot.Additional information received from an applied medical representative via email on 10jul25: the tm had spoken with the customer and no images were taken and the broken trocar was unfortunately disposed of.Intervention: the device was replaced with the same model trocar and no issues were reported and the procedure was completed.Patient status: patient is well - no injury has occurred.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, applied medical is unable to determine if the event unit exhibited any non-conformances that could have contributed to the reported event.In the absence of the event unit, it is difficult to determine if the reported event was caused by a manufacturing non-conformance or circumstantial factors at the time of use.Applied medical has reviewed the details surrounding the event and is unable to determine the exact root cause of the event.Applied medical has performed a historical trend analysis and review of production records and no relevant documentations were identified.

Brand Name
KII FIOS FIRST ENTRY
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key22342139
Report Number2027111-2025-00608
Device Sequence Number21122236
Product Code GCJ
UDI-Device Identifier00607915124212
UDI-Public(01)00607915124212
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K041795
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCTF33
Device Catalogue Number101476488
Device Lot Number1549400
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/26/2025
Supplement Report FDA Received Date12/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown